A nonparametric approach to matched pairs with missing data

Michael G. Akritas, Jouni Kuha, D. Wayne Osgood

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

The matched-pairs t-statistic on the overall ranks is extended to data with observations missing at random. Either one of the two variables is allowed to be missing. The procedure is completely nonparametric. Comparisons with the likelihood ratio test for normal data indicate that the proposed method fares well when the data are normal and outperforms it in other cases. Simulations also confirm that the proposed method has higher power than common nonparametric complete-pairs tests for observations missing completely at random. Finally, a data set on the delinquent values of boys released from correctional institutions is analyzed and discussed.

Original languageEnglish (US)
Pages (from-to)425-454
Number of pages30
JournalSociological Methods and Research
Volume30
Issue number3
DOIs
StatePublished - Feb 2002

All Science Journal Classification (ASJC) codes

  • Social Sciences (miscellaneous)
  • Sociology and Political Science

Fingerprint

Dive into the research topics of 'A nonparametric approach to matched pairs with missing data'. Together they form a unique fingerprint.

Cite this